| Catalog Number |
234-020-023 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/20/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during patella fixation procedure, two femoral eye-loop drills were used and snapped inside the patella.The portion of each drill remaining in the patella were unable to be retrieved.The pins were firmly lodged, but an xray was performed to assess whether the metal would impinge on the soft-tissue or discomfort.It was determined that the remaining pins would not cause any further harm.
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: device broke.Probable root cause: process instrument manufactured out of specification instrument not assembled properly application user not applying forces correctly on instrument user applying excessive force on instrument use past expected device lifetime.The reported failure mode will be monitored for future reoccurrence.Manufacture date is not known.
Event or Problem Description